Alert archive / New York / Small Craft Advisories in 2020

Small Craft Advisory 61, NWS Buffalo, NY

June 14, 2020

NWS Buffalo, NY issued this small craft advisory at Jun 14, 2020, 3:38 AM EDT. It took effect at Jun 14, 2020, 11:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2020, 3:38 AM EDT (07:38 UTC)
In effect from
Jun 14, 2020, 11:00 AM EDT
Expired
Jun 14, 2020, 10:49 PM EDT
In force
12 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

573 
WHUS71 KBUF 140738
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
338 AM EDT Sun Jun 14 2020

LEZ040-141800-
/O.NEW.KBUF.SC.Y.0061.200614T1500Z-200615T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
338 AM EDT Sun Jun 14 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
4 follow-up statements
487 
WHUS71 KBUF 141057
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
657 AM EDT Sun Jun 14 2020

LEZ040-142100-
/O.CON.KBUF.SC.Y.0061.200614T1500Z-200615T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
657 AM EDT Sun Jun 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WHAT...Northeast winds 15 to 20 knots expected.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...From 11 AM this morning to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
JLA
313 
WHUS71 KBUF 141723
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
123 PM EDT Sun Jun 14 2020

LEZ040-150130-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-200615T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
123 PM EDT Sun Jun 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 20 knots.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
483 
WHUS71 KBUF 142031
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
431 PM EDT Sun Jun 14 2020

LEZ040-150300-
/O.CON.KBUF.SC.Y.0061.000000T0000Z-200615T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
431 PM EDT Sun Jun 14 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northeast winds 15 to 25 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Erie from Ripley to 
  Dunkirk.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
441 
WHUS71 KBUF 150249
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1049 PM EDT Sun Jun 14 2020

LEZ040-150400-
/O.CAN.KBUF.SC.Y.0061.000000T0000Z-200615T0300Z/
Lake Erie nearshore waters from Ripley to Dunkirk-
1049 PM EDT Sun Jun 14 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have dropped below small craft advisory levels.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 14, 3:07 AM EDT, 31 minutes earlier.

Area forecast discussion, Jun 14, 3:07 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
307 AM EDT Sun Jun 14 2020

.SYNOPSIS...
Quiet and dry weather will be accompanied by a steady warming trend
through the upcoming week.

&&

.NEAR TERM /THROUGH MONDAY/...
Sharp shortwave trough diving southeast across the Ohio Valley will
dig to the southeast United States through Monday allowing heights
aloft to rise over the eastern Great Lakes. Broad and strong sfc
high pressure with MSLP over 1030mb centered over Quebec will
settle southward over the eastern Great Lakes and New England
through Monday. Dry weather continues.

After a chilly start this morning with patchy frost for a few
locations especially east of Lake Ontario and in the valleys of the
Southern Tier, expect warming trend to take hold into Monday. Highs
today will reach mid 60s most areas then head back toward normal on
Monday with readings in the lower to mid 70s in many locations
away from northeast gradient wind off Lake Ontario. Lows tonight
will not be as chilly as we are seeing early this morning with
readings mostly in 40s.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
A Rex block will dominate the pattern across the eastern United
States for much of the week, with a stubborn closed low over the
southeast states and a building ridge to the north across the
Midwest and Great Lakes.

Strong subsidence and dry air associated with high pressure surface
and aloft will bring plenty of sunshine by day and clear, starlit
skies at night. Temperatures aloft are still relatively cool to
start the week, but day to day warming will bring temperatures above
normal by the middle of the week. Lows Monday night will be in the
lower 50s in most locations, with upper 40s in the cooler Southern
Tier valleys and North Country. Highs Tuesday will reach the mid to
upper 70s, with 80s arriving by Wednesday.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
The Rex block will continue through Thursday before breaking down by
Friday as the cutoff low over the southeast states begins to unravel
and drift northeast into the Mid Atlantic States, where it will re-
engage with the westerlies. Dry weather will continue Thursday with
high pressure still in control surface and aloft. Ongoing warming of
the airmass will support highs in the mid to upper 80s at lower
elevations away from lake influences.

Friday low level moisture will begin to slowly increase as moisture
from the weakening upper level low creeps northward. The vast
majority of the area will likely stay dry, although a few isolated
showers and thunderstorms are possible along and inland of the lake
breeze boundaries in the afternoon and evening.

A weak trough will approach the area Saturday, starting the process
of breaking down the strong ridge in the east. Weak forcing with
this trough will interact with diurnal instability and lake breeze
boundaries to bring a chance of a few showers and thunderstorms in
the afternoon and evening, although coverage still looks to be
widely scattered at best.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
Ideal flying weather today and tonight with wide open VFR conditions
and light winds.

Outlook...
Monday through Thursday...VFR.

&&

.MARINE...
High pressure over Quebec will settle south across the eastern Great
Lakes resulting in light winds and negligible waves for Lakes Erie
and Ontario into Monday.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...JLA
NEAR TERM...JLA
SHORT TERM...Hitchcock
LONG TERM...Hitchcock
AVIATION...RSH
MARINE...JLA
Hazardous weather outlook, Jun 13, 4:11 AM EDT, 23 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
411 AM EDT Sat Jun 13 2020

NYZ001>006-010>014-019-085-140815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Southern Erie-
411 AM EDT Sat Jun 13 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-020-021-140815-
Jefferson-Lewis-Cattaraugus-Allegany-
411 AM EDT Sat Jun 13 2020

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

Patchy frost is possible in some of the typically colder valley
locations tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
411 AM EDT Sat Jun 13 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

Nearby

Small Craft Advisories in New York, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.